One year one

this time last year I was diagnosed with aps/ Hughes 4 PE in my lungs and DzvT in right leg. A week later contracted chest infection which much later I found out it was pneumonia. I wore on here how I felt I couldn't see my getting any better soon. I also queried about sickness and dizzy spells, well my aps specialist confirms that coincidents of ill health from my youth days mess I had this from being a young person, the administration of hydroxychlorquine has helped clear my mind so much. Next nurology for the very life restricting vertigo like spells well there vestibular migranes ive been on medication now for 6 weeks and I feel so back to normal. I know I asked when will I feel normal again and to answer my own question not quite a 100% but definatly getting there I'm even looking at going back to work ing the next few weeks albe it on a phased return. So than you Mary, Kirsten Dave apsnotfab and everyone just to let u know how things are going

15 Replies

oldestnewest
  • Great to hear about your progress, and thank you so much for feeding back to us that we have been helpful to you, best wishes and best of luck for your return to work, please let us know how it goes. MaryF

  • Well done you - hope you keep improving.

  • Great news.

    Dave

  • What is the medication you have been on for the 6 last weeks?

    A great progress! Thank you for telling us!

    Best wishes from Kerstin

  • hi kerstin its topiramate teva, I started on 25 mg and over 4 weeks up to 100mgs since starting them I've had two episodes instead of numeous daily events. Nothing short of a miracle. To control these horrible dizzyvertigo spells.

  • Is your Specialist of APS the Neurologist you talk of who gave you Topiramate teva?

    Is Hydrozychoroquine your anticoagulation drug? Did you start both those drugs at the same time (do not mean exactly the same time) ?

    Kerstin

  • no topramate started 7 weeks ago by neurology my aps specialists stated me on hydroxy med on 9th Dec, frm what I can gather the communicat often,as they both work in the same health authority, as I am lucky to have good hospitals that work well together in my area

  • Lovely to feel that the mist is rising and you are seeing an end to some problems. I have balance problems, have had them since 1990 they told me it was benign positioanl vertigo but I reckon that it was to do with APS, I sometime appear wobbly and my arms go a bit windmill like to try and fet $y balance. I have never fallen. However once while in a colleague's staffroom I stood up, turned around nd was going to walk towards the door when I lost balance and landed against the filing cabinet opposite his desk. Another time I have stood up talking and the next thing I am sat on a chair ithout aiming to do so. So I think it is to do with APS even though I didn't get diagnosis til 2010. The only way I can describe is is that it feels as tough my right side of my head is empty.

  • Hi again dawnzy!

    Why I ask is because you have neurological symptoms with PE and I wonder if you also have Lupus?

    I wonder if your Specialist is specialized in autoimmun illnesses (perhaps a Reumatologist)?

    You did have the Hydroxycloroquine as an anticoagulation drug not untill Dec 9th. You have got APS diagnosed a year ago and what anticoagulation did you have then? Aspirin?

    I can not remember anyone with neurological symptoms and primary APS with PEs that are put on Hydroxy to begin with. If I understand you right you still have had some symptoms. You have not been on these drugs more than a little over one month (they were started almost at the same time) so you could not know whether it is the Hydroxy or the Topramate that works.

    Perhaps I have misunderstood that you did not have anticoagulation before Dec 9th.

    Kerstin

  • Why I ask is because if he is not aware of the very good effect with Warfarin or LMW Heparin (not specialized on our illness) on vestibular -symptoms and PEs etc you could perhaps ask for a trial of one of those drugs and if you then need Topramate then top the anticoagulation with it.

    Perhaps only an anticoagulation drug could be enouth. Just a thought though.

    I am not a Doctor but know how bad the Doctors who do not understand APS can be and sometimes Neurologists who do not get that we have too thick blood that need a proper anticoagulation only.

    Of course I am glad that you feel so much better!

    Kerstin

  • Hi Dawn So glad life has got better for you. I too take topiramate and have done now for many years it was prescribed for my primary headache condition. I take 50mg in the morning and 75mgs in the evening.

    I hope your return to work is staged and managed well by your company to give you a chance to get used to things again. Good Luck and let us know how you get on.

  • Kerstin, 9 years ago I had an illness, high Bp diplopia for 5months I saw neorologist then who didn't find anything on my scan but suggested a clot may have caused this, he suggested asprin to my GP 75 mg. He told that it was a case of not if but when it would happen again. So this time I was put on enoxaprin till may and then warfarin since my specialist is a rheumatologist. Who I didn't get to see until 9th December , I hope this helps

  • What INR-number were you put on by your GP when you started Warfarin? Over an INR of 3.5? Did it help with your symptoms of vertigo and vestibular migraines?

    Hope you understand what I am out for? I wonder if only Warfarin or LMW Heparin would be enough for your vertigo and vestibular migraine.

    So now you have got Warfarin and also Hydroxycloroquine and Topramate. Is that right?

    Kerstin

  • Best to you Dawnzy- will keep an eye on your goings on's -- feel better

  • my INR is 2.5 to 3.5 I have frequently questioned this, my APS understood and thought the hydroxychloroquine was a better option

You may also like...